Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took mifeprestone. Passed clots. Having heavy cramping, normal bleeding. Abortion complete?

My friend had abortion at home with mifeprestone/ misoprostol yesterday. After 30 mins misoprostol administration her discharge had a large white clot, 2 small white clots and three small brown clots. 1st day, she had a heavy pain for 30mins after that she was normal and no pain. Now (after 36hr of misoprostol) she feel heavy cramp (every 1hr interval) and bleeding is normal as regular mestrual period. Is it normal or abnormal?. Is abortion complete or incomplete?
Asked On : Wed, 2 Jan 2013
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Mar 2013
thanks for your query.
Medical abortion should never be taken without medical supervision.
For various reasons, you should visit a gynecologist at the earliest.
First, the pregancy has to be confirmed by a gynecologist, and not just by a home pregnancy kit.
Secondly, exact dating of pregnancy is vital, as medical abortion acts within a narrow range.
Thirdly, its important to know if the pregnancy is inside the uterus, as in rare cases it may not be, and then, taking medical abortion pills unknowingly can be dangerous.
Also, she would guide you about the correct dose and the way the further tablets have to be taken.
Fourthly, after the completion of the procedure, you need a follow up visit to check whether any tissue is still left behind.
Without following this protocol, you have various risks such as severe bleeding, severe infection, failure of treatment and hence need for surgical abortion etc.
please do not be so casual about this, and consult a gynecologist at the earliest.
Also, advice for future contraception can be taken then.
The only way to know whether the procedure is complete is to visit your gynecologist for follow up check up.
Cramping and bleeding after taking such tablets is considered normal.
Take care.
Answered: Wed, 2 Jan 2013
I find this answer helpful
General & Family Physician Dr. Das Arindam's  Response
Sep 2012
Hello, Welcome to HCM, I am Dr. Das,
The symptoms you described are quite expected after taking the abortive agent.

If bleeding continue for more than 10 days, consult with a gynecologist.

For confirmation about the completion of the abortion, you should do an ultrasound scan.

Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor